2010 Conference

PAUG 2010 Database Designer Conference at Silver Falls
Rob Cooper

Rob Cooper

Rob Cooper is a Test Lead on the Access team at Microsoft. He started at Microsoft as a support engineer in Charlotte, North Carolina in 1998 and joined the Access 2003 test team in Redmond in 2001. During the Access 2007 release, he led the security efforts across the test team and worked on several new features including disabled mode, database encryption, Office Trust Center, and sorting, grouping, and totals. Rob also led efforts around the Access object model and continues to provide direction around programmability and security in Access.

A long-time fan of Access, Rob is a frequent speaker at the Seattle Access Group and PNWADG meetings and has written for the Microsoft Knowledge Base and Access Advisor. Aside from writing code in Access and C#, he also enjoys spending time with his family watching movies, going to the zoo and aquarium, and hanging out in and around Seattle.

Co-Author of several Microsoft Access books, including Expert Access 2007 Programming (Programmer to Programmer) and Access 2007 VBA Programmer’s Reference (Programmer to Programmer).


Alison Balter

Alison Balter

Alison Balter is a leading author of Microsoft Access books and SQL Server books, including Alison Balter’s Mastering Access 2007 Development, Teach Yourself SQL Server 2005 Express in 24 Hours, a developer video training series on Access 2007, a user video training series on Access 2007, and three Access 2007 e-books, all for SAMS Publishing. She is currently in the process of authoring Access 2010 books and videos, also for SAMS Publishing.

Alison is a highly experienced developer and independent trainer. She loves to take highly technical material and explain it in a way that everyone can understand. Alison develops applications using Access, SharePoint, .NET and SQL Server. She specializes in teaching others how to develop Windows and Web applications. During her 23 years in the computer industry, she has trained and consulted many people in corporations and government agencies, including Southern California Edison, Shell Oil, and Cisco. Published Book List


Armen Stein

Armen Stein

Armen Stein, a Microsoft MVP, will show some cool techniques to use in your database development projects, including database design principles, handling dates on your Access forms, and estimating development time (one of the toughest challenges we all face.) Armen is President of J Street Technology, a leading Microsoft Access, ASP.NET, SQL Server, and Windows shopping cart development firm. Armen delivers a great deal of pragmatic material presented in a unique personable style, making him one of PAUG’s most popular conference speakers. Armen is co-author of Access 2003 VBA Programmer’s Reference and Access 2007 VBA Programmer’s Reference, and recently spoke at Office DevCon 2007 hosted by Microsoft in Sydney, Australia. Company Web Site Link Published Book List


Kevin Bell

Kevin Bell

Armed with an Architectural Engineering degree, Kevin began his career in Melbourne Australia working for an illumination engineering firm.  While there, he started modernizing the company’s testing reports using Microsoft Excel.  Excel offered a rich presentation layer, but it wasn’t very efficient at managing large amounts of data. Databases at the time lacked graphical capabilities and Microsoft’s newly released Visual Basic lacked database support.  Then Access arrived, combining the best elements of all three, and his world changed forever.

Returning to Colorado, Kevin joined a consulting practice, and started specialized in building software solutions for small business with Excel and Access.   Over the next decade, they created custom applications for companies and organizations ranging in size from a handful of users to hundreds of user in multiple locations. In 2008, after a 15 year consulting career, Kevin joined Microsoft and the Access test team as a Test Engineer.

Over the years Kevin has been a member, officer and frequent presenter at the Denver Area Access User Group and now regularly attends both the Seattle Access User Group and the Pacific Northwest Access Developers Group.  He is thrilled to have been invited to speak at the 2010 Portland Database Designers Conference.

Saturday May 1, 2010

9:00 AM to 12:00 PM Smith Creek Meeting Hall
Sign in
Informal Networking / Coffee and snacks will be available. 
Hike (10:00 AM) South Falls Loop.
12:00 PM to 1:00 PM Lunch in Big Leaf Dining Hall
1:00 PM to 3:00 PM Kevin Bell – Access 2010: New features, interface and capabilities; why Microsoft included them and how to use them in your applications.
3:00 PM to 3:30 PM 30 Minute Break
3:30 PM to 5:30 PM Alison Balter – Macros: A tour of the new Access 2010 Macro Editor and the exponentially expanded macro capability it offers.
5:30 PM to 6:30 PM Dinner in Big Leaf Dining Hall
6:30 PM to 8:30 PM Round Table – Panel Discussion/Networking

Sunday May 2, 2010

7:30 AM to 8:30 AM Breakfast in Big Leaf Dining Hall
8:30 AM to 10:30 AM Rob Cooper & Kevin Bell – Building Access 2010 Web Applications with a special emphasis on Share Point.
10:30 PM to 11:00 PM 30 Minute Break
11:00 AM to 12:00 PM Smith Creek Meeting Hall
Armen Stein – Forms; panels vs. tabs and Reports; entering report criteria at runtime.
12:00 PM to 1:00 PM Lunch in Big Leaf Dining Hall
1:00 PM to 3:00 PM Alison Balter – Business Aspects of Software Development: including getting jobs, relating to clients and developer/client setting boundaries.
3:00 PM to 3:30 PM 30 Minute Break
3:30 PM to 5:30 PM Armen Stein – Successfully Estimating software projects.
5:30 PM to 6:30 PM Dinner in Big Leaf Dining Hall
6:30 PM to 8:30 PM Round Table – Panel Discussion/Networking: When is the right time to move development to a newer version of Access?

Monday May 3, 2010

7:30 AM to 8:30 AM Breakfast in Big Leaf Dining Hall
8:30 AM to 10:30 AM Rob Cooper – Error handling, tracking and Debugging the Microsoft way.
10:30 PM to 10:45 PM 15 Minute Break
10:45 AM to 11:45 AM Armen Stein – Discussion: Software development best business practices.
11:45 AM to 1:00 PM Checkout / Lunch in Big Leaf Dining Hall
1:00 PM to 3:00 PM Alison Balter – Working with external text and Excel data sources.
End of Conference

Leave a Reply